Only registered users are allowed to post. To register, please click here

To reduce SPAM, all post from new members with less than 1 post will require approval from web master.

Should you have any problem in posting, registering, or login, please do not hesitate to contact the admin.
Contact admin click here

Help...starting treatment...

New things in the forums might be highlighted here. Take a look at the avatars! Get yourself one, there are hundreds to choose from.

Moderators: Toni, barjammar

Csruben1
Posts: 9
Joined: Wed Oct 21, 2015 10:17 am

Help...starting treatment...

Post by Csruben1 » Wed Oct 21, 2015 10:35 am

Hi. I am a 49 year old female. Always been in great shape, workout, eat right, etc. A few weeks ago I started having chest pain and 24/7 nausea. Couldn't eat or function. Tried numerous meds including sleeping pills. Nothing worked. Had endoscopy. While waiting for results, started Carafate. Wonder drug; felt great after one day. Continued for a week and a half then stopped. Stupid--started feeling lousy again so started back up. Just got results--chronic gastritis and h. pylori. Started 1st day today of Prevpac. Feel dizzy and nauseous and the taste in my mouth is horrible. Am I going to feel like this for another 2 weeks? I'm still taking the Carafate along with a probiotic, but still feel horrible. Ugh. Need to not be nauseous. Help?

Helico_expert
Site Admin
Posts: 2161
Joined: Wed Mar 02, 2011 7:20 am

Re: Help...starting treatment...

Post by Helico_expert » Thu Oct 22, 2015 9:26 am

you are probably experiencing the side effect of the antibiotics. the metallic taste you tasted is to remind you that the antibiotics are also in your saliva killing potential H. pylori in your mouth, and the constant stream of antibiotics into the stomach cavity to make sure no H. pylori escape. you can continue probiotics and carafate.

in regards to your nausea, you can try exercise, or do something fun that you really enjoy. i think the best way is to distract yourself from thinking about it.

Csruben1
Posts: 9
Joined: Wed Oct 21, 2015 10:17 am

Re: Help...starting treatment...

Post by Csruben1 » Tue Nov 24, 2015 9:10 am

Following up. I finished 10 of the 14 days of the triple therapy on Halloween (maybe the day before). Because the side effects were bad (particularly the metallic taste which kept me up every night), the doc said that 10 days would be fine and just as effective as 14. I did read that some doctors prescribe only a 10 day treatment. Started to feel better and weaned quickly off the Sucralfate. Was fine for the last three weeks with the exception of some slight nausea some mornings, but nothing that interfered with my eating or exercise habits. A friend suggested aloe juice which I took a few times; can't say if it did anything. Anyway, last night I had an episode. I was feeling out of sorts all day and then by nighttime I was jittery and couldn't sleep and was extremely nauseous. Plus I had a bad taste in my mouth. I took a Zofran, but it did nothing and the heart palpitations were making me crazy. I called the doc on call and he said to start the Sucralfate again, so I took one. Still didn't get much sleep and was nauseous again today, but took more Sucralfate. I have noticed that when I feel this way, I can only stomach carbs which I generally never eat. I went in for the breath test today which I now see was too soon at three weeks after finishing the first treatment, but I guess they wanted me to do it since I was experiencing symptoms of h. pylori again. I hadn't fasted long enough, I don't think, but they said since I'm not on PPIs, it shouldn't make a difference. I don't know if this is true. Is it possible I would test positive now, but negative in another week? I assume it will be positive and they will start me on the quadruple treatment which I am loathe to take. I was sick enough on the triple therapy even with high dose probiotics. This evening I'm feeling worse again and can't eat and am jittery and nauseous. I don't know what to take. Klonopin only works for a short time and then I feel awful and Ambien makes me MORE jittery. I have a family and a job to deal with. I need to sleep and not feel nauseous. Any suggestions? Please reply SOON!

Helico_expert
Site Admin
Posts: 2161
Joined: Wed Mar 02, 2011 7:20 am

Re: Help...starting treatment...

Post by Helico_expert » Tue Nov 24, 2015 2:14 pm

hi, thank you for sharing your story. The metallic taste is because of the antibiotics circulating back to your mouth via the saliva. So it is actually a good thing. It kills off all the H. pylori in your mouth too.

In regards to your breath test, 3 weeks is probably enough for the UBT. If you get positive result, then you'll need to take the quadruple therapy. Let's see how it goes.

in regards to the side effect, maybe you can consider some probiotics. Some members in the forum suggest that it helps.

Csruben1
Posts: 9
Joined: Wed Oct 21, 2015 10:17 am

Re: Help...starting treatment...

Post by Csruben1 » Thu Nov 26, 2015 7:33 am

Update again...took the breath test 3 weeks after completing the triple therapy. Got the results today and surprisingly, they were negative. Can it be a false negative? I was not given good instructions and the lab was not very responsible. I only fasted for about an hour before doing the test. I drank the liquid and nobody paid much attention to how much time elapsed, so it could have been more or less than 15 minutes before I breathed into the next bag. So, could it not be accurate? I ask because I'm still nauseous. It is really my only symptom. I'm back on Sucralfate 4x/day because it's the only thing allowing me to have an appetite and eat, although I still get nauseous in between meals. Maybe the Sucralfate is also making me nauseous? My original endoscopy showed nodules (which were biopsied and found to be h. pylori) and bile in my stomach (probably due to not having eaten in 3 days prior to the endoscopy and having no gall bladder). I read about gastric emptying studies, but don't know if this is the way to go. I wouldn't take the drug recommended anyway; horrible side effects with long term use. Why is there so much bile in my stomach anyway? Would I want to repeat the endoscopy? Should I try a stool test? Repeat the breath test? I'm at a loss and just want to stop being nauseous and go back to being normal! Could this be something totally unrelated?? HELP! Oh, and I take a high dose probiotic!

Helico_expert
Site Admin
Posts: 2161
Joined: Wed Mar 02, 2011 7:20 am

Re: Help...starting treatment...

Post by Helico_expert » Thu Nov 26, 2015 12:17 pm

Sometimes, all you need is time for your stomach to recover. The bacteria had been in your stomach for years and if you read through the forum, some members took months or years to return back to normal. The good news is, your are now free of H. pylori and so you know your stomach is not going to get worse.

breath test is generally very sensitive. However, you are right, different laboratory can generate slightly different accuracy based on their experience. So, if you are in any doubt, you can always get another test, maybe 1 or 2 months later. Breath or stool test is fine.

Csruben1
Posts: 9
Joined: Wed Oct 21, 2015 10:17 am

Re: Help...starting treatment...finished...now what?

Post by Csruben1 » Mon Jan 11, 2016 11:41 pm

Not starting a new thread since all my background is here...after the UBT came back negative and I had another episode, my doc suggested to go back on Sucrlafate and taper slowly. So, I took 4/day for a week, then 3/day for a week, 2/day for a week and then, when I was at 1/week, I did the stool sample. Another negative. But, the very next day, I didn't take my ONE Sucralfate and I had another episode. Up all night nauseous and jittery. No sleep. Started back on the Sucralfate. Now my doc wants me to go BACK to 4/day and taper AGAIN and get another endoscopy, but I'm still doing OK with just one Sucralfate per day and don't want to increase again.

QUESTIONS: Can ONE Sucralfate per day in my system affect UBT and stool test results, and, if so, HOW? Would the Sucralfate affect biopsies taken from another endoscopy if I have it? I can't believe I'd have 2 false negatives. I don't have a gall bladder and the first endoscopy showed a lot of bile in my stomach. Could my issues be due just to bile in my stomach? How long can you take Sucralfate for? Can you take it for years and years?

THANK YOU!

Helico_expert
Site Admin
Posts: 2161
Joined: Wed Mar 02, 2011 7:20 am

Re: Help...starting treatment...

Post by Helico_expert » Wed Jan 13, 2016 12:06 am

yes. you'll need to stop at least 14 days before the test. Please refer to this guideline.

http://www.helico.com/PYtest_guide_2013.pdf

Csruben1
Posts: 9
Joined: Wed Oct 21, 2015 10:17 am

Re: Help...starting treatment...

Post by Csruben1 » Wed Jan 13, 2016 2:03 am

Thanks, but you didn't answer all of my questions. HOW does Sucralfate affect test results, especially if I'm only taking one per day? What might it do to the bacteria to make it not show up as positive? If I just have bile and not h. pylori, can I take Sucralfate indefinitely? Or is there something else to get rid of the bile? (I don't have a gall bladder).

Helico_expert
Site Admin
Posts: 2161
Joined: Wed Mar 02, 2011 7:20 am

Re: Help...starting treatment...

Post by Helico_expert » Wed Jan 13, 2016 6:17 pm

vaguely, I think one of many Sucralfate properties is neutralizing the acid. When there is no acid, H. pylori turn off the urease enzyme and will give false negative result for Breath test. Also, because of the environment becomes less suitable for H. pylori, the number starts to drop, which ultimately gives false negative result to stool test.

Important point is, the small number of H. pylori will quickly grows back once you stop using sucralfate.

Post Reply

Return to “Hot Topics and Common forum Issues”